New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

LMills
Veteran Member


Date Joined Apr 2008
Total Posts : 1753
   Posted 2/22/2009 1:58 PM (GMT -7)   
A few of you might remember my inquiring after frequent urination and discomfort in that general area. I went for a urinalysis about a week and a half ago and a bacterial infection was found to be present. SO, my doctor prescribed a three day, twice a day, round of cipro. He was reluctant to do any longer or rather, is reluctant about antibiotics in the first place.
All they did was set my symptoms back a month--I was having solid stools and little to no cramping but am back to loosely formed and a lot of abdominal discomfort--and it doesn't feel like they treated anything. There is still excessively frequent urination and my urine looks red to brown sometimes now which can't be a good sign. Especially not together with yellowing under the eyes.

Just a rant. Needed to get this out to people who would understand.
20 years old, Diagnosed with moderate to severe Crohn's and Colitis in May of 2008.
Currently taking:
Prednisone 5 mg, pentasa 2 pills 4x a day, bentyl as needed, omeprazole in the morning, prenatal multivitamin, humira every other week, and good probiotics.
Surgery for ectopic pregnancy most likely the result of severe Crohn's inflammation in July of 2008.
Attempting a diet without refined sugars, high fat content, bleached or bromated flour, most dairy, red meat, and avoiding anything spicy like the plague. Also refuse to eat anything with trans fat or high fructose/corn syrup.
"He who has a why to live for can bear with almost any how."


ivy6
Elite Member


Date Joined Sep 2005
Total Posts : 10404
   Posted 2/22/2009 3:45 PM (GMT -7)   
(((LMills)))
Co-Moderator Crohn's Forum.


snohare
Veteran Member


Date Joined Oct 2004
Total Posts : 2088
   Posted 2/22/2009 6:56 PM (GMT -7)   
yeah I would say "I feel your pain" but maybe not ....! smilewinkgrin
Go see your doc again, it has not cleared up. Tell him what you just told us about symptoms.
nono Make it clear to him that you are not a happy camper, and remind him that too little antibiotics are even worse than none, that's why it is important to finish the course, so why only three days worth ?
Don't be afraid to speak in severe scolding tones... yeah

SydneyJo
Veteran Member


Date Joined Mar 2006
Total Posts : 1354
   Posted 2/22/2009 8:19 PM (GMT -7)   
I agree with snohare, this is not something you need on top of everything else and it needs to be effectively treated now. Good luck.
Jo

73monte
Veteran Member


Date Joined Mar 2007
Total Posts : 1496
   Posted 2/22/2009 8:31 PM (GMT -7)   

Hi LM,

I'm no Dr. of course, but aren't antibiotics usually in order in the presence of infection? I know that antibiotics are not all the same, and perhaps your Dr. needs to do some fine tuning. The discoloration you're having should be a redflag for the Dr. 

I hope you get this under control soon, if not, then at least don't hesitate to get a second opinion. 

Tom.


My daughter was diagnosed Feb. 19/07, (13 yrs. old at time of diagnosis), with Crohn's of the Terminal Illium. Initially, 9 weeks of Prednisone, currently taking 2000mgs of Pentasa.


LMills
Veteran Member


Date Joined Apr 2008
Total Posts : 1753
   Posted 2/22/2009 8:57 PM (GMT -7)   
That's the thing..my urine was just really dark and frequent when I spoke to him, and he seemed genuinely concerned so called in that testing and prescription right away. It's just that the antibiotics did nothing it seems but aggravate my Crohn's symptoms...
20 years old, Diagnosed with moderate to severe Crohn's and Colitis in May of 2008.
Currently taking:
Prednisone 5 mg, pentasa 2 pills 4x a day, bentyl as needed, omeprazole in the morning, prenatal multivitamin, humira every other week, and good probiotics.
Surgery for ectopic pregnancy most likely the result of severe Crohn's inflammation in July of 2008.
Attempting a diet without refined sugars, high fat content, bleached or bromated flour, most dairy, red meat, and avoiding anything spicy like the plague. Also refuse to eat anything with trans fat or high fructose/corn syrup.
"He who has a why to live for can bear with almost any how."


EMom
Veteran Member


Date Joined Aug 2007
Total Posts : 990
   Posted 2/22/2009 10:11 PM (GMT -7)   
Just a thought here. You might see if you can get your hands on VSL#3 for your Crohn's symptoms while you're on an antibiotic. Take them (capsule form, not the sachets) in addition to your usual probiotics... It might help with the D.

In the mean time, I would be a very squeaky wheel with the doctor. Snohare said it well! And as 73Monte said, maybe the antibiotic he chose was not the right one for the infection you have. (This happened to me with pneumonia once. Not fun to continue being sick for days and days, thinking the antibiotic would kick in, when it simply could not. It was the wrong one for the pneumonia I had.) You said your doctor called in testing and a prescription right away. Likely the test results were not available when he chose the antibiotic, so it's possible its the wrong one.

I'm so sorry you're going through this! Hope you feel better really soon!!!
Mom to 16 year old son diagnosed in June, 2007.
Omega 3s, digestive enzymes, probiotics, vit. C, calcium w/D3, a good multivitamin and SCD legal yogurt
Started The Maker's Diet in Sept. '07. Incorporate Specific Carbohydrate Diet (SCD) recipes, too.


spookyh
Veteran Member


Date Joined Oct 2008
Total Posts : 1342
   Posted 2/22/2009 11:45 PM (GMT -7)   
You need to call your doctor right away, according to the cipro info sheet. It says:

Tell your doctor immediately if any of these rare but very serious side effects occur:

* unusual bruising/bleeding
* severe/persistent headache
* signs of a new infection (e.g., new/persistent fever, persistent sore throat)
* unusual change in the amount of urine
* change in color of urine (red/pink urine)
* signs of liver problems (e.g., unusual tiredness, stomach/abdominal pain, persistent nausea/vomiting, yellowing eyes/skin, dark urine)
* vision changes

EMom
Veteran Member


Date Joined Aug 2007
Total Posts : 990
   Posted 2/23/2009 7:09 AM (GMT -7)   
Good point, Spooky! I'm bumping this back up for LMills!

want_2_be_well
Regular Member


Date Joined Sep 2006
Total Posts : 181
   Posted 2/25/2009 9:58 AM (GMT -7)   
LMills - You need to go back to the dr. Make sure they culture the urine to see the bacteria that is present and that grows after time in the lab. I also suffer from frequent UTIs and Cipro does nothing for them and can impact my CD. I have to go on Levaquin (spelled?) and this past time it took 3 rounds of high dosages to fight the infection! My dr's are now tracking the bacteria's to try and determine the cause etc.

good luck. Trust me leaving the urine infection can become just as painful and annoying as they CD!
want_2_be_well
33 year old Female
Diagnosed with CD 2006, had suffered long before 2006.
CD Meds: Remicade every 7 weeks & Imuran 50 mg,
Also have seasonal allergies, milk allergy, and asthma.
  
 

New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, December 05, 2016 5:49 AM (GMT -7)
There are a total of 2,732,901 posts in 301,070 threads.
View Active Threads


Who's Online
This forum has 151224 registered members. Please welcome our newest member, teacher2many.
200 Guest(s), 7 Registered Member(s) are currently online.  Details
PeterK, Susannah R., mtm3461, Redwing57, Sherrine, JaxCalvin, iPoop


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer